?

Log in

 
 
31 May 2012 @ 12:12 am
rigors  
Hey folks, got a question here, but first some background...
I've been dx'd with SLE for 6 years now (as well as MCTD, Sclero, polymyositis, etc) and been taking Meth-x (as well as pariet, birth control pills, synthroid, folic acid and other supps, etc) for almost as long. Recently i've been having wierd episodes. About 6 months ago the following happened and eventually stoppped, but it started again last week and i though i'd ask if anyone has experienced this or heard of it...
I take meth-x injections and do them at night before bed (once per week) and take a gravol (anti-nausea med that knocks me out) and i sleep late in the morning missing all the nasty effects. Well what was happening was about 1/2 -1 hour after the injection i wake up in full on rigors. I'm so cold that i'm shaking and can't stop and literally have to pile on blankets and mittens and sweaters to warm up until eventually it stops. It lasts as long as i'm cold. The thing is i can't figure out what triggers this. I thought the meth-x but my doc doesn't think so because its not every time. in January he said it was a virus b/c my immune system takes a knock right after the injection and the virus rears its ugly head until my body can fight it off. There was insane joing pain and a fever in January, but not this time. just rigors this time... and 2 times in 6 months? i've had viruses before without this happening...? I'm unconvinced.
Any ideas? I'm seeing my doc again tomorrow so hopefully we can figure something out.
 
 
Current Mood: confusedconfused
 
 
 
Ro - The Apocalypse Girlapocalypsegrrl on May 31st, 2012 01:13 pm (UTC)
I've had the same chills on and off for a few years- my docs have no clue what they are and no idea why I get them (had blood work done- not a lupus flare or infection). Plus, I usually run a low-grade fever for a day after the chills pass. But I'm not on any of the meds you mention above. I'd say they started sometime after I had a course of cytoxan infusions, but honestly, it's been several years so I'm not 100% on that.

Is 'rigors' what your doc calls it? I'd love to have some name to give my docs to look into.

Sorry I can't be of more help.
a green thought in a green shadejavabean on May 31st, 2012 07:54 pm (UTC)
It does kind of sound like Methotrexate to me. I haven't been on it since 2004, but I remember getting a chill-like feeling sometimes. Maybe your pharamacist could look up if MTX could be interacting badly with other drugs you are on?